Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 1, NWS Hastings, NE

February 25, 2025Franklin County, Furnas County, Harlan County, Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this high wind warning at Feb 25, 2025, 6:56 PM CST for Franklin County, Furnas County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2025, 6:56 PM CST (00:56 UTC)
Expired
Feb 25, 2025, 8:56 PM CST
In force
2 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 7:01 PM CSTNON-TSTM WND GST 504 Nw Huntley, NERain shower collapsed.
Feb 25, 7:25 PM CSTNON-TSTM WND GST 594 Wsw Huntley, NERain shower collapsed.
Feb 25, 7:37 PM CSTNON-TSTM WND GST 512 Wnw Macon, NERain shower collapsed.
Feb 25, 7:45 PM CSTNON-TSTM WND GST 627 Ssw Alma, NERain shower collapsing.
Feb 25, 8:07 PM CSTNON-TSTM WND GST 505 Wnw Riverton, NE
Feb 25, 8:09 PM CSTNON-TSTM WND GST 533 Wnw Riverton, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4092 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS73 KGID 260056
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
656 PM CST Tue Feb 25 2025

NEZ082-083-260200-
/O.NEW.KGID.HW.W.0001.250226T0056Z-250226T0200Z/
Furnas-Harlan-
Including the cities of Arapahoe, Alma, Cambridge, Hollinger,
Beaver City, Oxford, and Orleans
656 PM CST Tue Feb 25 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Strong southwest winds gusting 50 to 65 mph.

* WHERE...Furnas and Harlan Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...These strong winds are associated with rain 
  shower activity in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Wesely
3 follow-up statements
484 
WWUS73 KGID 260102
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
702 PM CST Tue Feb 25 2025

KSZ005-NEZ084-260215-
/O.EXA.KGID.HW.W.0001.000000T0000Z-250226T0200Z/
Phillips-Franklin-
Including the cities of Phillipsburg, Franklin, Campbell, and
Hildreth
702 PM CST Tue Feb 25 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Strong southwest winds gusting 50 to 65 mph.

* WHERE...In Kansas, Phillips County. In Nebraska, Franklin County.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...These strong winds are associated with rain 
  shower activity in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NEZ082-083-260215-
/O.CON.KGID.HW.W.0001.000000T0000Z-250226T0200Z/
Furnas-Harlan-
Including the cities of Arapahoe, Alma, Cambridge, Hollinger,
Beaver City, Oxford, and Orleans
702 PM CST Tue Feb 25 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Strong southwest winds gusting 50 to 65 mph.

* WHERE...Furnas and Harlan Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...These strong winds are associated with rain 
  shower activity in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Wesely
161 
WWUS73 KGID 260159
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
759 PM CST Tue Feb 25 2025

NEZ082-260300-
/O.EXP.KGID.HW.W.0001.000000T0000Z-250226T0200Z/
Furnas-
Including the cities of Arapahoe, Cambridge, Hollinger, Beaver
City, and Oxford
759 PM CST Tue Feb 25 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING...

The rain showers that have been resulting in the high winds have 
moved out of the area.

$$

KSZ005-NEZ083-084-260300-
/O.EXT.KGID.HW.W.0001.000000T0000Z-250226T0300Z/
Phillips-Harlan-Franklin-
Including the cities of Phillipsburg, Alma, Franklin, Campbell,
Orleans, and Hildreth
759 PM CST Tue Feb 25 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Strong winds gusting 50 to 65 mph.

* WHERE...In Kansas, Phillips County. In Nebraska, Franklin and 
  Harlan Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...These strong winds are associated with rain 
  shower activity in the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Wesely
645 
WWUS73 KGID 260256
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
856 PM CST Tue Feb 25 2025

KSZ005-NEZ083-084-260400-
/O.CAN.KGID.HW.W.0001.000000T0000Z-250226T0300Z/
Phillips-Harlan-Franklin-
Including the cities of Phillipsburg, Alma, Franklin, Campbell,
Orleans, and Hildreth
856 PM CST Tue Feb 25 2025

...HIGH WIND WARNING IS CANCELLED...

The weak showers that were bringing down the stronger wind gusts 
from aloft have died out and the winds have decreased. We could 
still see some wind gusts of 30 to 50 mph at times this evening 
behind a cold front.

$$

Wesely

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Feb 25, 5:55 PM CST, 1 hour 1 minute earlier. Its key messages:

  • Briefly near critical fire weather conditions continue this afternoon.
  • Light showers possible (10-20%) this evening as a cold front moves through the area.
  • More widespread fire weather concerns possible on Friday.
  • Above normal temperatures continue through the weekend with highs in the 50s/60s.
  • A couple chances for precipitation (15-50%) arrive Sunday into the beginning of next week.
Area forecast discussion, Feb 25, 5:55 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Hastings NE
555 PM CST Tue Feb 25 2025

.KEY MESSAGES...

- Briefly near critical fire weather conditions continue this afternoon.

- Light showers possible (10-20%) this evening as a cold front
  moves through the area.

- More widespread fire weather concerns possible on Friday.

- Above normal temperatures continue through the weekend with
  highs in the 50s/60s.

- A couple chances for precipitation (15-50%) arrive Sunday into
  the beginning of next week.

&&

.DISCUSSION...
Issued at 239 PM CST Tue Feb 25 2025

This afternoon and tonight...

It is another mostly sunny and warm day across the area with
temperatures sitting in the 60s and 70s. Breezy winds are ongoing
across the area, with winds gusting 25-30mph. Relative humidity
values have fallen to around 25-30% across far western portions of
the area. Combined with the breezy winds, this is resulting in
elevated to briefly near-critical fire weather conditions. This
will quickly come to an end by sunset as winds decrease and
relative humidity values increase.

A cold front will move through the area this evening, bringing a
chance (10-20%) for light rain showers. Showers are expected to
develop along the cold front during the late afternoon/early
evening. A weak thunderstorm can't be ruled out with initial
precipitation development given 100-200 J/Kg of CAPE. Forecast
soundings show cloud bases around 10-15 thousand feet with a fairly
dry subcloud layer. This would result in little if any precipitation
reaching the ground. Evaporative cooling from these showers could
also bring breezy/gusty winds as they move through. Showers are
expected to exit southeastern portions of the area by the early
morning hours on Wednesday.

Wednesday...

Cooler weather is expected behind the cold frontal passage on
Wednesday. Highs will be in the 50s with sunny skies. Winds will
remain breezy on Wednesday, gusting 25-35mph. Relative humidity
values will only fall to around 30-35% keeping the area from
reaching near-critical fire weather criteria. Lows Wednesday night
will be near to below freezing.

Thursday and Friday...

Aloft, northwest flow will build over the area on Thursday. Another
day of widespread sunshine is expected as highs top out around 60.
Afternoon relative humidity values will fall to around 20% across
southwestern portions of the area, but gusts will remain below 20mph
keeping fire weather concerns minimal.

The day of highest concern for fire weather looks to be on Friday.
Temperatures on Friday will climb into the 60s, with afternoon
relative humidity values falling to 15-20% across the area. Winds
will be breezy throughout the day, gusting 25-35mph, strongest north
of I-80. Near-critical to critical fire weather conditions are
possible during the afternoon hours due to the combination of low
relative humidity and breezy winds.

Saturday onwards...

Dry weather continues on Saturday as highs once again climb into the
50s/60s. Light winds and higher RH values will keep any fire weather
concerns low. The warmer weather could promote ice movement on
rivers and streams, increasing the potential for ice jams,
especially as we enter the weekend.

A cutoff-low will rejoin the jetstream over the Rockies on Sunday,
bringing the next chance for precipitation (15-35%) to the area.
There remains disagreement among the global models as to the exact
timing and position of this low. The overall best chances favor
southern/southeastern portions of the area. Highs on Sunday will
largely be determined by the track of the low and it's
subsequent cloud coverage.

The next chance for precipitation (30-50%) arrives Monday night as a
trough moves through the southwestern U.S. Once again, global model
consensus begins to break down in regards to the timing, strength
and track of this trough and the associated surface low. Overall,
the GEFS and EPS show a 30% chance or less for 0.5" of rain.

Above normal temperatures are favored to continue into next week,
with the CPC 8-14 day outlook slightly favoring above normal
temperatures.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 546 PM CST Tue Feb 25 2025

For KGRI/KEAR Airports:

The cold front will be tracking southeast across our TAF sites
between TAF issuance time and 9 or 10 PM turning the winds from
southerly to northwesterly. There could be a period of strong
low level wind shear from around sunset until 3 or 4 AM as
surface winds die off but strong northwesterly winds persist
behind the cold front. The surface winds will again increase
after dawn and could be rather gusty out of the northwest at 25
to 30 mph during the day on Wednesday. The scattered mid to
high clouds will clear out during the early morning hours with
clear to mostly clear skies expected on Wednesday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

DISCUSSION...Davis
AVIATION...Wesely
Hazardous weather outlook, Feb 25, 6:26 PM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
626 PM CST Tue Feb 25 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
626 PM CST Tue Feb 25 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Near critical to critical fire weather conditions are possible
across most of the outlook area Friday afternoon.

The warmer weather could promote ice movement on rivers and
streams, increasing the potential for ice jams, especially as we
approach the weekend.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:01 PM CSTSpecial Weather StatementGIDNuckolls, Thayer29 min
Feb 26, 2:30 PM CSTFire Weather WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Greeley and 12 more23 hr

Nearby

High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.